Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 118, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 3, 2003, 2:34 AM CDT for Crittenden County, St. Francis County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2003, 2:34 AM CDT (07:34 UTC)
- Expired
- May 3, 2003, 3:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Crittenden County, AR, St. Francis County, AR
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1060 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:50 PM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, May 2, 9:50 PM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 950 PM CDT FRI MAY 2 2003 A SFC BOUNDARY ALONG THE SRN BORDER OF THE CWA WILL REMAIN STATIONARY THROUGH TNT. EXPECT A SLIGHTLY DRIER NRLY BREEZE N OF THE BOUNDARY. STILL CANNOT RULE OUT A TSTM NEAR THE BOUNDARY IN THE SRN PART OF THE CWA...SO WILL KEEP SLIGHT POPS IN THAT AREA. ELSEWHERE...EXPECT DRY CONDITIONS TNT. PLAN ON UPDATING THE FCSTS TO REMOVE POPS IN NRN 2/3RDS AND MAKE MINOR ADJUSTMENTS ON TEMPS...DEWPOINTS AND WINDS. .MEG...NONE. SWC
Hazardous weather outlook, May 2, 6:40 PM CDT, 7 hours 54 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 640 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM SATURDAY NIGHT THROUGH WEDNESDAY. A FEW STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME FROM SATURDAY NIGHT THROUGH WEDNESDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Special weather statement, May 3, 1:27 AM CDT, 1 hour 7 minutes before
ARZ048-030730- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 127 AM CDT SAT MAY 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ST. FRANCIS COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 23 MILES WEST OF PALESTINE AT 127 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN ST. FRANCIS COUNTY...INCLUDING THE CITIES OF FORREST CITY...HUGHES...MADISON AND PALESTINE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 3, 2:26 AM CDT, 8 minutes before
ARZ036-030800- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 226 AM CDT SAT MAY 3 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 19 MILES WEST OF EDMONDSON AT 226 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF WEST MEMPHIS... SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:28 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma | 47 min |
| May 3, 2:46 AM CDT | Severe Thunderstorm Warning | MEG | Tunica | 29 min |
| May 3, 2:51 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 24 min |
| May 3, 6:18 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 27 min |
| May 3, 3:13 AM CDT | Severe Thunderstorm Warning | MEG | Shelby | 32 min |
| May 3, 1:38 AM CDT | Severe Thunderstorm Warning | MEG | St. Francis | 52 min |
| May 3, 3:06 AM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.